Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 4, 2011, 4:07 PM EDT for Monroe County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 4:07 PM EDT (20:07 UTC)
- Expired
- Sep 4, 2011, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 122 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
388
WWUS81 KPHI 042007
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SUN SEP 4 2011
PAZ055-042100-
MONROE PA-
407 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST
NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR GOULDSBORO STATE
PARK AND TOBYHANNA AROUND 430 PM...AND SKYTOP AND CANADENSIS AROUND
445 PM.
EXPECT FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LOCALIZED HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM ALSO HAS THE CAPABILITY TO PRODUCE SMALL HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 4121 7514 4116 7515 4110 7562 4113 7566
4115 7562 4116 7562 4123 7554 4123 7552
4125 7550 4126 7516
$$
MPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:55 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 4, 3:55 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED FROM THE EASTERN GREAT LAKES TO THE
MIDDLE MISSISSIPPI RIVER VALLEY TO THE SOUTHERN PLAINS THIS
AFTERNOON. THE FRONT WILL PROGRESS TO THE EAST AND IT SHOULD PASS
THROUGH OUR REGION ON MONDAY NIGHT BEFORE DRIFTING OUT TO SEA DURING
THE MID WEEK PERIOD. HIGH PRESSURE WILL TRY TO NOSE INTO OUR REGION
FROM THE WEST FOR THURSDAY, FRIDAY AND SATURDAY WITH TROPICAL SYSTEM
KATIA EXPECTED TO REMAIN OUT OVER THE WESTERN NORTH ATLANTIC. A COLD
FRONT FROM THE NORTH MAY ARRIVE ON SATURDAY NIGHT OR SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LATEST RADAR IMAGERY SHOWS AND AREA OF SHOWERS AND TSTMS N AND W
OF THE AREA MOVING NEWD. IT IS PSBL THAT IT COULD MOVE INTO OUR
NRN AND WRN AREAS BY EVENING. OTHERWISE, EXPECT A HUMID AMS TO
REMAIN IN PLACE AHEAD OF AN ADVANCING CDFNT. IT WILL BE
PREDOMINANTLY DRY OVER MOST LOCATIONS THRU MORNING, BUT AN
ISOLATED SHOWER OR TSTM CAN NOT BE RULED OUT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE AFOREMENTIONED CDFNT WILL MOVE ACRS THE REGION FROM NW TO SE.
THERE WILL BE SOME SCT SHWRS AND SOME TSTMS AHEAD OF THE FRONT,
EVEN THOUGH IT STILL APPEARS THAT THE HEAVIEST AND STEADIEST RAIN
WILL HOLD OFF UNTIL MONDAY NIGHT. HOWEVER, WITH FFG VALUES ALREADY
LOW FROM ALL OF THE RAIN WE HAVE RECEIVED RECENTLY AND HIGH PW
VALUES ANY HEAVY RAIN THAT DOES FALL FROM TSTMS COULD CAUSE
FLOODING. NONETHELESS, CONFIDENCE IS NOT THAT HIGH ON WHEN AND
WHERE THE HEAVIEST RAIN WILL BE OR HOW WIDESPREAD DURING THE
DAYLIGHT HOURS...BUT THE POTENTIAL IS THERE, SO WILL RAISE A FLOOD
WATCH MONDAY AFTERNOON AND CONTINUE IT INTO TUESDAY. OVERALL, GUID
TEMPS LOOK GOOD AND WERE GENLY FOLLOWED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IT CONTINUES TO APPEAR AS THOUGH THE FRONTAL BOUNDARY FROM THE WEST
WILL MOVE THROUGH OUR REGION ON MONDAY NIGHT BEFORE DRIFTING OFF THE
COAST ON TUESDAY AND WEDNESDAY. THE BIG QUESTION REMAINS, HOW MUCH
MOISTURE FROM TROPICAL SYSTEM LEE WILL BE PULLED UP INTO OUR REGION
BY THE FRONTAL BOUNDARY?
A MID LEVEL TROUGH EXTENDED FROM THE WESTERN GREAT LAKES TO THE
CENTRAL PLAINS THIS AFTERNOON. THE FEATURE WILL PROGRESS EASTWARD
AND IT SHOULD PASS ACROSS THE NORTHEASTERN STATES ON TUESDAY. THE
SOUTHWEST FLOW AHEAD OF THE TROUGH WILL HELP TO DRAW MOISTURE FROM
TROPICAL SYSTEM LEE NORTHWARD AND IT COULD BRING SOME HEAVY RAIN TO
OUR REGION FROM MONDAY NIGHT INTO EARLY TUESDAY. PRECIPITABLE WATER
VALUES ARE FORECAST TO RISE ABOVE 2 INCHES. AS A RESULT, WE HAVE
COVERED THAT TIME PERIOD WITH A FLOOD WATCH FOR THE PHILADELPHIA
METROPOLITAN AREA AND FOR CENTRAL AND NORTHWESTERN NEW JERSEY.
GENERAL RAINFALL AMOUNTS OF 0.5 TO 1.5 INCHES ARE ANTICIPATED WITH
LOCAL AMOUNTS UP TO 2 TO 4 INCHES POSSIBLE.
AS THE FRONT PUSHES OFF THE COAST ON TUESDAY AND AS THE MID LEVEL
TROUGH LIFTS TO OUR NORTHEAST, THE MOISTURE FEED FROM THE SOUTHWEST
MAY BE CUT OFF FOR A BIT ON TUESDAY. AS A RESULT, WE HAVE LOWERED
THE PROBABILITIES OF PRECIPITATION INTO THE CHANCE CATEGORY AT MOST
LOCATIONS, ESPECIALLY FOR THE AFTERNOON HOURS.
THE MID LEVEL LOW ASSOCIATED WITH TROPICAL SYSTEM LEE IS FORECAST TO
MEANDER OVER THE EAST SIDE OF THE LOWER AND MIDDLE MISSISSIPPI RIVER
VALLEY DURING THE MID WEEK PERIOD. A SOUTHWEST FLOW ALOFT IS
EXPECTED TO REDEVELOP OVER OUR REGION AND IT MAY BRING ANOTHER SLUG
OF TROPICAL MOISTURE NEAR OR OVER EASTERN PENNSYLVANIA, NEW JERSEY,
NORTHEASTERN MARYLAND AND DELAWARE FROM TUESDAY NIGHT INTO WEDNESDAY.
WITH THE CLOUD COVER, THE RAIN AND A NORTH TO NORTHEAST SURFACE
FLOW, TEMPERATURES ON TUESDAY AND WEDNESDAY SHOULD BE BELOW NORMAL
FOR EARLY SEPTEMBER.
THE END OF THE WORK WEEK SHOULD SEE A TREND TOWARD DRIER CONDITIONS
AS WEAK HIGH PRESSURE FROM THE WEST TRIES TO PUSH INTO OUR REGION.
IT CONTINUES TO APPEAR AS THOUGH TROPICAL SYSTEM KATIA WILL REMAIN
TO OUR EAST. HOWEVER, AS WITH MOST TROPICAL SYSTEMS WE WILL CONTINUE
TO WATCH IT CLOSELY FOR ANY CHANGES.
A WEAK FRONTAL BOUNDARY MAY DROP INTO OUR REGION OVER THE WEEKEND.
IT DOES NOT APPEAR AS THOUGH IT WILL HAVE MUCH MOISTURE ASSOCIATED
WITH IT SO WE HAVE SIMPLY CARRIED A SLIGHT CHANCE OF SHOWERS IN
SPOTS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WITH THE EXCEPTION OF KRDG AND KABE, THE TAFS HAVE BEEN VFR TODAY
AND THAT TREND WILL CONTINUE INTO THE EVENING. KRDG AND KABE WERE
MVFR AND IFR BEFORE IMPROVING TO VFR THIS AFTERNOON BUT SOME LOW
CLOUDS HAVE CAUSED KRDG TO REVERT BACK TO MVFR.
HOWEVER, HUMID AMS IN PLACE AND ABUNDANT LOW LEVEL MOISTURE,
EXPECT WIDESPREAD MVFR AND PSBLY EVEN IFR CONDS OVERNIGHT TONIGHT.
CONDS SHOULD IMPROVE BY LATE MORNING ONCE AGAIN AND SHOULD BE
MVFR/VFR OUTSIDE OF ANY SHRA/TSRA ACTIVITY. WINDS ARE GENLY
EXPECTED TO BE LIGHT, GENLY S TO SW WITH SPEEDS 5 KTS OR LESS
OVERNIGHT AND 10 KTS OR LESS ON MONDAY.
OUTLOOK...
AN UNSETTLED PERIOD IS EXPECTED FROM MONDAY NIGHT THROUGH WEDNESDAY
NIGHT, WITH SOME HEAVY RAIN POSSIBLE ON MONDAY NIGHT AND AGAIN FROM
TUESDAY NIGHT INTO WEDNESDAY. AS A RESULT, FLYING CONDITIONS WILL BE
LESS THAN IDEAL. IMPROVING WEATHER CONDITIONS SHOULD BUILD INTO OUR
REGION ON THURSDAY AND FRIDAY.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS 10 TO 15 KNOTS WITH SOME GUSTS AROUND 20
KNOTS WILL PREVAIL THRU MONDAY WITH SEAS INCREASING TO 5 FEET IN
RESPONSE. PREVIOUSLY ISSUED SCA WILL REMAIN UNCHANGED.
OUTLOOK...
AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST ON MONDAY NIGHT,
SOUTHERLY WINDS MAY GUSTS NEAR 25 KNOTS AT TIMES. ONCE THE FRONT
PASSES, THE WIND IS EXPECTED TO SHIFT TO THE NORTH AND NORTHEAST AND
GUSTS ARE ANTICIPATED TO DROP BELOW THE SMALL CRAFT ADVISORY
CRITERION AND THEY SHOULD REMAIN THERE FOR THE BALANCE OF THE WORK
WEEK.
WAVES ON OUR OCEAN WATERS ARE EXPECTED TO RANGE FROM 4 TO 6 FEET ON
MONDAY NIGHT IN THE STIFF SOUTHERLY FLOW. WAVES MAY DIMINISH
SLIGHTLY ON TUESDAY AFTER THE FRONT PASSES. HOWEVER, SWELLS FROM
TROPICAL SYSTEM KATIA ARE FORECAST TO AFFECT THE COASTAL WATERS OF
NEW JERSEY AND DELAWARE FROM WEDNESDAY THROUGH AT LEAST FRIDAY. AS A
RESULT, A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE ENTIRE
PERIOD.
&&
.HYDROLOGY...
THE LAST OF THE FLOODING IN THE PASSAIC RIVER BASIN IS EXPECTED TO
COME TO AN END ON MONDAY AFTERNOON, JUST IN TIME FOR OUR NEXT RAIN
EVENT.
A FLOOD WATCH HAS BEEN POSTED FOR THE PHILADELPHIA METROPOLITAN
AREA, AND CENTRAL AND NORTHWESTERN NEW JERSEY FROM 200 PM MONDAY
UNTIL 1000 AM TUESDAY. WE ARE ANTICIPATING SOME MOISTURE FROM
TROPICAL SYSTEM LEE TO BE DRAWN UP INTO OUR REGION AT THAT TIME.
GENERAL RAINFALL AMOUNTS OF 0.5 TO 1.5 INCHES ARE ANTICIPATED WITH
LOCAL AMOUNTS OF 2 TO 4 INCHES POSSIBLE.
THE FLOOD GUIDANCE FOR LOCATIONS FROM NORTHERN DELAWARE UP INTO
NORTHERN NEW JERSEY REMAINS RELATIVELY LOW DUE TO AUGUST'S WET
WEATHER INCLUDING THE RAIN FROM HURRICANE IRENE. AS A RESULT, THE
EXPECTED RAINFALL MAY RESULT IN FLOODING ALONG SOME SMALL STREAMS
AND CREEKS AND IN AREAS OF POOR DRAINAGE.
ANY FLOODING THAT TAKES PLACE SHOULD NOT BE NEAR THE MAGNITUDE OF
THAT WHICH OCCURRED DURING HURRICANE IRENE. HOWEVER, LOCATIONS THAT
ARE USUALLY SUSCEPTIBLE TO FLOODING MAY BE AFFECTED.
&&
.RIP CURRENTS...
A MODERATE RISK FOR RIP CURRENTS IS BEING FORECAST FOR AGAIN ON
MONDAY.
A STIFF SOUTHERLY FLOW MAY RESULT IN ENHANCED RIP CURRENT CONDITIONS
ON MONDAY NIGHT THAT MAY LINGER INTO TUESDAY AS THE WIND SHIFTS TO
THE NORTH AND NORTHEAST. LONG PERIOD SWELLS FROM TROPICAL SYSTEM
KATIA MAY CAUSE DANGEROUS RIP CURRENT CONDITIONS FROM WEDNESDAY
THROUGH AT LEAST FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
PAZ067>071.
NJ...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
NJZ001-007>010-012-013-015-017>019.
DE...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
DEZ001.
MD...FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY
FOR ANZ450>455.
&&
SYNOPSIS...IOVINO
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
HYDROLOGY...IOVINO
RIP CURRENTS...IOVINO/NIERENBERGHazardous weather outlook, Sep 4, 3:58 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 AM EDT SUN SEP 4 2011 DEZ001-MDZ008-012-NJZ008>010-012-013-015>019-PAZ067>071-050800- NEW CASTLE-CECIL-KENT MD-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 358 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS POSSIBLE FROM LATE MONDAY INTO TUESDAY AND PERHAPS EVEN INTO WEDNESDAY. IF YOU LIVE IN A LOCATION THAT IS PRONE TO FLOODING, PLEASE PAY CLOSE ATTENTION TO THE WEATHER FORECASTS OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ015-019-020-NJZ020>023-027-050800- KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 358 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-050800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 358 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE RISK OF RIP CURRENTS IS ANTICIPATED TO BE MODERATE TO HIGH FOR MUCH OF THE PERIOD. FIRST IN THE SOUTHERLY FLOW AHEAD OF A COLD FRONT APPROACHING FROM THE WEST, THEN AS THE SWELLS FROM TROPICAL SYSTEM KATIA AFFECT THE COASTS OF DELAWARE AND NEW JERSEY. THE HIGHEST RISK APPEARS TO BE SETTING UP FOR THE PERIOD WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-050800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 358 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-050800- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 358 AM EDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAZARD MAY PERSIST ALL WEEK AS FIVE FOOT OR GREATER SWELLS GENERATED BY TROPICAL CYCLONE KATIA ARRIVE DURING MIDWEEK AND LINGER...POSSIBLY INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-PAZ054-055-060>062-050800- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 358 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING...ESPECIALLY HAIL. BRIEF POOR DRAINAGE STREET FLOODING MAY ALSO OCCUR NEAR ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE EXPECTED FROM LATE MONDAY INTO TUESDAY AND PERHAPS EVEN INTO WEDNESDAY. IF YOU LIVE IN A LOCATION THAT IS PRONE TO FLOODING, PLEASE PAY CLOSE ATTENTION TO THE WEATHER FORECASTS OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 4, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SUN SEP 4 2011
PAZ055-042100-
MONROE PA-
407 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST
NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR GOULDSBORO STATE
PARK AND TOBYHANNA AROUND 430 PM...AND SKYTOP AND CANADENSIS AROUND
445 PM.
EXPECT FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LOCALIZED HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM ALSO HAS THE CAPABILITY TO PRODUCE SMALL HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 4121 7514 4116 7515 4110 7562 4113 7566
4115 7562 4116 7562 4123 7554 4123 7552
4125 7550 4126 7516
MPDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:37 AM EDT | Small Craft Advisory | PHI | 18 hr | |
| Sep 4, 3:05 PM EDT | Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 4 days |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.